Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 48, NWS Milwaukee, WI

May 28, 2012

NWS Milwaukee, WI issued this small craft advisory at May 28, 2012, 6:42 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 28, 2012, 6:42 PM CDT (23:42 UTC)
Expired
May 28, 2012, 9:00 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WHUS73 KMKX 282342
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT MON MAY 28 2012

...GUSTY SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT...

.GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING IN THE
TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING SURFACE
TROUGH/COLD FRONT. WAVES WILL BE HIGHEST TOWARDS OPEN WATER WITH
THE OFFSHORE FLOW. WINDS WILL BEGIN TO EASE EARLY TONIGHT AS THE
GRADIENT SLACKENS WITH THE TROUGH NEARING LAKE MICHIGAN.

LMZ645-646-290200-
/O.NEW.KMKX.SC.Y.0048.120528T2342Z-120529T0200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
642 PM CDT MON MAY 28 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 2 TO 3 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
749 
WHUS73 KMKX 290210
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CDT MON MAY 28 2012

...BRISK SOUTH WINDS HAVE DIMINISHED...

.A COLD FRONT WAS MOVING ACROSS LAKE MICHIGAN AND THE WINDS NEAR
THE FRONT HAVE DIMINISHED.

LMZ645-646-290315-
/O.EXP.KMKX.SC.Y.0048.000000T0000Z-120529T0200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
910 PM CDT MON MAY 28 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 28, 3:18 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, May 28, 3:18 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT MON MAY 28 2012

REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM
STRONGEST VORTICITY PUNCH HEADING FROM THE DAKOTAS THROUGH NORTHERN
MINNESOTA INTO CANADA. 500 MILLIBAR PROGS GRADUALLY OOZE THE HEIGHT
FALLS INTO THE NORTHWEST CWA WITH SOME MID/UPPER LEVEL COLD AIR
ADVECTION. OVERALL VORTICITY ADVECTION LOOKS WEAK/CHANNELIZED INTO
NW CWA. STILL SOME DECENT INSTABILITY PARAMETERS PROGGD INTO WRN CWA
THROUGH EARLY EVENING. MID LEVEL LAPSE RATES ARE OK...AROUND 7 PER
MESO PLOTS. DRY SLOT WORKING NORTHEAST FROM IOWA INTO WI. TWO
SEPARATE N/S LINES HAVE POPPED ON THE LEADING EDGE OF THE DRY SLOT
IN WRN WI AND THE FURTHER EAST ACTIVITY HAS WEAKENED CONSIDERABLY.
THE MORE WESTWARD LINE WILL HAVE TO BE WATCHED FOR MOST LIKELY
INTENSIFICATION. NOT CONFIDENT THAT FURTHER WESTWARD DEVELOPMENT
WILL TAKE PLACE WITH BRUNT OF DRY SLOT ACROSS IOWA AND NO REAL UPPER
WAVE OF NOTE TO KICK THINGS OFF. PLUS AS OF 18Z...A DECIDED SHIFT IN
WINDS TO A MORE WESTERLY DIRECTION INTO EXTREME EASTERN IA.
PREFERRED AREA IS USUALLY ALONG THE LEADING EDGE OR NOSE OF DRY
SLOT...SO WE/LL SEE. LOW PRESSURE SHIFTS OFF TO THE NORTHEAST AND
DRAGS COLD FRONT THROUGH EASTERN WI LATER THIS EVENING. WINDS SHIFT
TO THE WEST.

TUESDAY - CONFIDENCE...MEDIUM
STRONG VORT CENTER MOVES FROM NORTHERN MN TO EAST OF LAKE SUPERIOR.
SECONDARY VORT MAX CRUISES INTO CENTRAL WI BY 00Z. 850/925 COLD
ADVECTION WILL BE THE RULE AND BUFKIT SOUNDINGS DO SHOW THE BETTER
MOISTURE FURTHER NORTH. THE MAIN CONCERN MAY END UP BEING THE WIND
WITH DECENT MIXING TAPPING INTO SOME OF THE STRONGER WINDS OFF THE
DECK. POTENTIAL FOR 30-35 KNOT GUSTS.

TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM

A COUPLE WEAK SHORTWAVE TROUGHS WILL MOVE ACROSS WI TUE NIGHT AND
WED IN THE WAKE OF THE STRONG SHORTWAVE TROUGH MOVING EAST ACROSS
SRN CANADA. AT THE SFC...COLD ADVECTION ON NLY WINDS WILL AFFECT THE
AREA INTO WED AM WITH HIGH PRESSURE TO FOLLOW THROUGH WED NT.
ATMOSPHERE WILL BE TOO DRY WITH LITTLE TO NO LIFT SO NO PCPN IS
FORECAST. SOME SUNSHINE EXPECTED ON WED.

FOR WED NT AND THU A 100 KT NWLY JET STREAK AND DIGGING SHORTWAVE
TROUGH WILL MOVE INTO THE GREAT PLAINS. AN INVERTED TROUGH WILL
DEVELOP AT THE SFC WITH CYCLOGENESIS ALONG IT ON THU AS A 1000 MB
SFC LOW MOVES TO THE IL/MO BORDER BY 00Z FRI. THE TRACK OF THE
SYSTEM ALONG WITH DRY AIR OVER WI WILL LIKELY KEEP MOST OF THE CWA
DRY. JUST A SLIGHT CHANCE OF SHOWERS IS FORECAST FOR THE SRN CWA ON
THU. TEMPS WILL REMAIN COOL DURING THIS PERIOD.

LONG TERM...

FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE LOW

EXTENDED MODELS DIVERGE WITH THE TRACK AND EVOLUTION OF THE LOW
PRESSURE AREA THAT WILL BE LOCATED OVER THE MIDDLE MS RIVER VALLEY
THU NT. VARIOUS MODELS TAKE LOW ANYWHERE FROM A NWD TRACK THROUGH
LOWER MI VERSUS MOVING NEWD JUST NORTH OF THE OHIO RIVER VALLEY.
EITHER WAY WILL HAVE TO KEEP RAIN CHANCES IN THE FORECAST THROUGH
SAT. THEN MODELS DIVERGE ON HOW QUICKLY SLY FLOW AND WARM...MOIST
ADVECTION RETURNS TO THE AREA FOR SUN/MON. THUS SMALL POPS ARE
FORECAST AS WELL. COOL TEMPS WILL GRADUALLY WARM WITH ABOVE NORMAL
TEMPS RETURNING EARLY NEXT WEEK.

&&

.AVIATION/00Z TAFS/...WITH COLD FRONT ON THE WAY FOR THIS EVENING
STILL POTENTIAL FOR SHRA/TSRA UNTIL THE FRONT MOVES OFF TO THE
EAST. EXPECTING CEILINGS/VSBYS VFR INTO TUESDAY...THOUGH AN
ISOLATED MVFR CIG/VSBY NOT OUT OF THE QUESTION WITH ANY
CONVECTION. MAIN STORY FOR TUESDAY WILL BE GUSTY WEST
WINDS...POTENTIALLY GUSTING 25 TO 35 KNOTS. MAIN LOW LEVEL CLOUD
SHIELD AND POTENTIAL FOR PRECIP WITH SECONDARY SHORTWAVE LOOKS TO
REMAIN TO THE NORTH.

&&

.MARINE...CURRENT SMALL CRAFT ADVISORY LOOKS GOOD WITH GUSTY
SOUTHWEST WINDS AHEAD OF APPROACHING COLD FRONT. AS TROUGH AXIS
APPROACHES EXPECT WINDS TO SLACKEN FOR A TIME THIS EVENING.
POTENTIAL FOR MORE GUSTY WINDS TUESDAY AS WEST WINDS INCREASE WITH
MIXING. HIGHEST WAVES POTENTIALLY TOWARDS OPEN WATER THOUGH LESS
MIXING FURTHER FROM SHORE MAY LIMIT WAVE ACTION A BIT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR
TUESDAY NIGHT THROUGH MONDAY...GEHRING
Hazardous weather outlook, May 28, 1:30 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT MON MAY 28 2012

WIZ046-047-051-052-056>060-062>072-290945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
130 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

LMZ643>646-290945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
130 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM. NUMEROUS
THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY DUE TO BREEZY
SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY WEST WINDS MAY DEVELOP ON TUESDAY REQUIRING ANOTHER SMALL
CRAFT ADVISORY.

THERE ARE LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

GEHRING
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, May 28, 5:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             N STOUGHTON             42.92N 89.22W
05/28/2012  M1.00 INCH       DANE               WI   PUBLIC

&&

ET
Local storm report, May 28, 6:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     2 E OREGON              42.93N 89.34W
05/28/2012                   DANE               WI   911 CALL CENTER

            A FEW TREES DOWN

&&

MG
Special weather statement, May 28, 6:12 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT MON MAY 28 2012

WIZ063>065-068>070-290000-
DANE-GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA-
612 PM CDT MON MAY 28 2012

...STRONG THUNDERSTORM MOVING INTO JANESVILLE AREA...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
EVANSVILLE TO 10 MILES SOUTHWEST OF BRODHEAD...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MILTON BY 630 PM CDT...
  DOWNTOWN JANESVILLE BY 635 PM CDT...
  BELOIT AND JANESVILLE AIRPORT BY 640 PM CDT...
  WHITEWATER BY 645 PM CDT...
  CLINTON BY 650 PM CDT...
  SHARON AND PALMYRA BY 655 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

WIMBERLEY
Local storm report, May 28, 6:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     WATERTOWN AIRPORT       43.17N 88.72W
05/28/2012  M46 MPH          JEFFERSON          WI   AWOS

&&

ET
Local storm report, May 28, 6:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     4 SE NWS SULLIVAN/MILWA 42.93N 88.49W
05/28/2012  M46 MPH          WAUKESHA           WI   OFFICIAL NWS OBS

            WESTERLY WIND GUST WITH GUST FRONT

&&

MG
Local storm report, May 28, 6:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
625 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     NWS SULLIVAN/MILWAUKEE  42.97N 88.55W
05/28/2012  M46.00 MPH       JEFFERSON          WI   OFFICIAL NWS OBS

            WESTERLY WIND GUST WITH GUST FRONT

&&

MG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk32 min
May 28, 4:07 PM CDTSevere Thunderstorm WarningMKXMarquette38 min
May 28, 4:33 PM CDTSevere Thunderstorm WarningMKXGreen Lake42 min
May 28, 4:54 PM CDTSevere Thunderstorm WarningMKXDane51 min
May 28, 5:00 PM CDTSevere Thunderstorm WarningMKXFond du Lac60 min
May 28, 5:05 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock55 min
May 28, 5:33 PM CDTSpecial Marine WarningMKX117 min
May 28, 5:39 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Rock, Walworth51 min
May 28, 6:23 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Ozaukee, Sheboygan, Washington, Waukesha52 min
May 28, 6:27 PM CDTSevere Thunderstorm WarningMKXGreen, Jefferson, Milwaukee, Rock, Walworth, Waukesha48 min
May 28, 6:29 PM CDTSpecial Marine WarningMKX91 min

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.